MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH Z NAIL CPM 11.5MM X 34CM 130 L; ZIMMER NATURAL NAIL SYS.CEPHALO.NAILS

ZIMMER SWITZERLAND MANUFACTURING GMBH Z NAIL CPM 11.5MM X 34CM 130 L; ZIMMER NATURAL NAIL SYS.CEPHALO.NAILS
Model Number N/A
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was a fracture of the nail in the area of the femoral neck screws without trauma.Patient involvement.
 
Additional Manufacturer Narrative
Photographs were received and will be reviewed as part of ongoing investigation.The manufacturer did not receive the device for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.As no product was returned, visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.No further due diligence required as all required information to support the conclusion is available or was already requested.Devices are used for treatment.The product combination was approved by zimmer biomet.Review of received pictures show that the nail was fractured at the lag screw hole.The reported event can be confirmed.Review of complaint history identified additional similar complaints for the reported item and no additional complaints for the reported part and lot combination related to the event.Review of received surgical reports: 3 surgical reports were received (dated 09.10.2021, 12.10.2021 and 11.02.2022).The surgical report dated (b)(6) 2021 describes the implantation of a zimmer nailing system due to femoral fracture left.The surgeon had some difficulties in insertion of the nail.No other abnormalities were found.The surgical report dated (b)(6) 2021 (3 days later of the implantation) describes a bone fracture (schaftsprengung) and the revision of the nailing system.The nailing system was removed and a long cmn nail was implanted.The report also mentions that this was a difficult surgery.The surgical report dated (b)(6) 2022 describes a fracture of the cmn nail.The fracture of the patient was not consolidated.The nail was removed and a stem sps was implanted.Review of received x-rays: there are 4 undated x-ray pictures available for investigation.It can be seen that the fracture was fixated with some cerclage wires.The breakage of the nail can be confirmed on the x-ray pictures.The investigation did not identify a nonconformance or a complaint out of box (coob).The breakage of the znn nail could be confirmed on the x-ray picture.The surgical report dated (b)(6) 2022 mentioned that the fracture was not consolidated.However, a definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
Z NAIL CPM 11.5MM X 34CM 130 L
Common Device Name
ZIMMER NATURAL NAIL SYS.CEPHALO.NAILS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13769609
Report Number0009613350-2022-00162
Device Sequence Number4029824
Product Code HSB
UDI-Device Identifier00889024299535
UDI-Public00889024299535
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47-2493-343-11
Device Lot Number3034124
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer05/23/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age83 YR
Patient SexFemale
Patient Weight51 KG